Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 12, NWS Omaha, NE

May 29, 201130 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind advisory at May 29, 2011, 3:28 PM CDT for 30 counties in Nebraska; 8 counties in Iowa. It took effect at May 30, 2011, 9:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 29, 2011, 3:28 PM CDT (20:28 UTC)
In effect from
May 30, 2011, 9:00 AM CDT
Expired
May 31, 2011, 1:00 AM CDT
In force
16 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
539 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WWUS73 KOAX 292028
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
328 PM CDT SUN MAY 29 2011

...STRONG SOUTH WINDS EXPECTED MEMORIAL DAY...

.SUMMER WILL RETURN TO THE REGION ON MEMORIAL DAY WITH STRONG
SOUTH WINDS AND TEMPERATURES CLIMBING WELL INTO THE 80S. WINDS BY
MID TO LATE MORNING WILL INCREASE TO 25 TO 35 MPH AND SOME GUSTS
OVER 40 MPH CAN BE EXPECTED IN THE AFTERNOON. THESE STRONG WINDS
WILL PERSIST INTO THE EVENING AND WILL BE OCCURRING AHEAD OF LOW
PRESSURE THAT WILL STRETCH FROM EASTERN COLORADO INTO THE CENTRAL
DAKOTAS BY MIDDAY.

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-300430-
/O.NEW.KOAX.WI.Y.0012.110530T1500Z-110531T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
328 PM CDT SUN MAY 29 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. 

* TIMING...SOUTH WINDS WILL BECOME QUITE STRONG OVER THE AREA BY
  MID TO LATE MORNING ON MEMORIAL DAY.

* WINDS...SPEEDS OF 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS OVER
  40 MPH...ESPECIALLY IN THE AFTERNOON.

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING ON EAST TO WEST
  ROADS DIFFICULT...AND WILL HAMPER OUTDOOR ACTIVITIES LIKE
  PICNICKING AND BOATING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CHERMOK
6 follow-up statements
772 
WWUS73 KOAX 300505
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1205 AM CDT MON MAY 30 2011

...STRONG SOUTH WINDS EXPECTED MEMORIAL DAY...

.SUMMER WILL RETURN TO THE REGION ON MEMORIAL DAY WITH STRONG
SOUTH WINDS AND TEMPERATURES CLIMBING WELL INTO THE 80S. WINDS BY
MID TO LATE MORNING WILL INCREASE TO 25 TO 35 MPH AND SOME GUSTS
OVER 45 MPH ARE EXPECTED BY AFTERNOON. THESE STRONG WINDS WILL
PERSIST INTO THE EVENING AND WILL BE OCCURRING AHEAD OF LOW
PRESSURE THAT WILL STRETCH FROM EASTERN COLORADO INTO THE CENTRAL
DAKOTAS BY MID DAY.

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-301315-
/O.CON.KOAX.WI.Y.0012.110530T1500Z-110531T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
1205 AM CDT MON MAY 30 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* TIMING...SOUTH WINDS WILL BECOME QUITE STRONG OVER THE AREA BY 
  MID TO LATE MORNING ON MEMORIAL DAY. 

* WINDS...SPEEDS OF 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS OVER
  45 MPH...ESPECIALLY IN THE AFTERNOON.

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING ON EAST TO WEST 
  ROADS DIFFICULT...AND WILL HAMPER OUTDOOR ACTIVITIES LIKE 
  PICNICKING AND BOATING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
600 
WWUS73 KOAX 300924
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
424 AM CDT MON MAY 30 2011

...STRONG SOUTH WINDS TODAY...

.STRONG SOUTHERLY WINDS WILL BRING WARMER AIR INTO THE AREA TODAY.
WINDS BY MID TO LATE MORNING WILL INCREASE TO 25 TO 35 MPH AND
SOME GUSTS TO AROUND 50 MPH ARE POSSIBLE...ESPECIALLY THIS
AFTERNOON. THESE STRONG WINDS WILL PERSIST INTO THE EARLY EVENING.

THE STRONG WINDS WILL BE CAUSED BY A STRONG PRESSURE GRADIENT
AHEAD OF A COLD FRONT THAT WILL PUSH EAST ACROSS THE REGION TODAY
AND TONIGHT.

NEZ065>068-078-088>093-302130-
/O.EXT.KOAX.WI.Y.0012.110530T1400Z-110531T0000Z/
SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...SEWARD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...
PAWNEE CITY...FALLS CITY
424 AM CDT MON MAY 30 2011

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* TIMING...SOUTH WINDS WILL BECOME QUITE STRONG OVER THE AREA BY
  MID TO LATE MORNING.

* WINDS...SPEEDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS TO AROUND
  50 MPH...ESPECIALLY IN THE AFTERNOON.

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING ON EAST TO WEST 
  ROADS DIFFICULT...AND WILL HAMPER OUTDOOR ACTIVITIES LIKE 
  PICNICKING AND BOATING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-302130-
/O.CON.KOAX.WI.Y.0012.110530T1500Z-110531T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE
424 AM CDT MON MAY 30 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* TIMING...SOUTH WINDS WILL BECOME QUITE STRONG OVER THE AREA BY
  MID TO LATE MORNING.

* WINDS...SPEEDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS TO AROUND
  50 MPH...ESPECIALLY IN THE AFTERNOON.

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING ON EAST TO WEST 
  ROADS DIFFICULT...AND WILL HAMPER OUTDOOR ACTIVITIES LIKE 
  PICNICKING AND BOATING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
236 
WWUS73 KOAX 301713
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1213 PM CDT MON MAY 30 2011

...STRONG SOUTH WINDS TODAY...

.STRONG SOUTH WINDS WILL CONTINUE OVER THE AREA INTO EARLY EVENING
AHEAD OF A COLD FRONT THAT WILL PUSH EAST ACROSS THE REGION LATE TODAY
AND TONIGHT.

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-310000-
/O.CON.KOAX.WI.Y.0012.000000T0000Z-110531T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
1213 PM CDT MON MAY 30 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...STRONG SOUTH WINDS WILL CONTINUE THROUGH 7 PM.

* WINDS...SPEEDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS TO AROUND
  50 MPH.

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING ON EAST TO WEST 
  ROADS DIFFICULT...AND WILL HAMPER OUTDOOR ACTIVITIES LIKE 
  PICNICKING AND BOATING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE CAUTION WHEN DRIVING...ESPECIALLY IN HIGH PROFILE VEHICLES.

&&

$$

CHERMOK
095 
WWUS73 KOAX 302332 AAA
NPWOAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
632 PM CDT MON MAY 30 2011


IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-310300-
/O.EXT.KOAX.WI.Y.0012.000000T0000Z-110531T0300Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
632 PM CDT MON MAY 30 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS...SPEEDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING ON EAST TO WEST 
  ROADS DIFFICULT...AND WILL HAMPER OUTDOOR ACTIVITIES LIKE 
  PICNICKING AND BOATING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE CAUTION WHEN DRIVING...ESPECIALLY IN HIGH PROFILE VEHICLES.

&&

$$
945 
WWUS73 KOAX 310245 AAA
NPWOAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
945 PM CDT MON MAY 30 2011

NEZ011-012-016>018-030>032-042-310345-
/O.CAN.KOAX.WI.Y.0012.000000T0000Z-110531T0300Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS
945 PM CDT MON MAY 30 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 


$$

IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053-
065>068-078-088>093-310600-
/O.EXT.KOAX.WI.Y.0012.000000T0000Z-110531T0600Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...WEST POINT...TEKAMAH...SCHUYLER...FREMONT...BLAIR...
DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...
PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...
TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
945 PM CDT MON MAY 30 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT TUESDAY...

* WINDS...SPEEDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING ON EAST TO WEST 
  ROADS DIFFICULT...AND WILL HAMPER OUTDOOR ACTIVITIES LIKE 
  PICNICKING AND BOATING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE CAUTION WHEN DRIVING...ESPECIALLY IN HIGH PROFILE VEHICLES.

&&

$$
992 
WWUS73 KOAX 310603
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
103 AM CDT TUE MAY 31 2011

...WIND ADVISORY ALLOWED TO EXPIRE...

.NON-THUNDERSTORM WINDS ARE DECREASING ACROSS THE AREA...AND THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053-
065>068-078-088>093-310715-
/O.EXP.KOAX.WI.Y.0012.000000T0000Z-110531T0600Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...WEST POINT...TEKAMAH...SCHUYLER...FREMONT...BLAIR...
DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...
PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...
TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
103 AM CDT TUE MAY 31 2011

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS OUTSIDE OF THUNDERSTORMS HAVE DECREASED ACROSS THE
AREA...PARTICULARLY BEHIND THE FRONT MOVING THROUGH THE AREA.
THUS...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

MAYES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at May 29, 3:25 PM CDT, 3 minutes earlier.

Area forecast discussion, May 29, 3:25 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
325 PM CDT SUN MAY 29 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY.

FOR TONIGHT WILL MAINTAIN HIGH CHC POPS NORTH ASSOCIATED WITH
WARM FRONT LIFTING INTO THE DAKOTAS/NRN IA. HOWEVER...APPEARS THAT
THERE IS AT LEAST A SLGT CHANCE FOR ISOLATED CONVECTION INITIATING
THIS EVENING WITHIN A NARROW GAP OF WEAK CAPPING EXTENDING FROM ABOUT
WEST-CENTRAL IA TO NORTH-CENTRAL KS. NEAR TERM HIRES PROGS...HRRR/4KM
WRF/ARW4/NMM4...ALL IN GOOD AGREEMENT WITH THIS. ON MONDAY
DISTINCT POSSIBILITY FOR SIGNIFICANT SEVERE WEATHER...TORNADIC
STORMS...LATE AFTN/EARLY EVENING OVER NORTHEAST NEB ASSOCIATED WITH
STRONG COLD FRONT SWEEPING EWD ACROSS THE CNTRL PLAINS/DAKOTAS/UPPER
MIDWEST. IMPRESSIVE COMPOSITE PARAMETERS ADVERTISED PROMPTING SPC
TO GO WITH A MODERATE RISK IN DAY 2. DEEP SHEAR 40-60KT...0-1KM SRH
200 M2/S2...MUCAPES 2500-3000 J/KG. COLD FRONT SHOULD BE CLEAR OF
THE CWA BY MORNING RUSH TUESDAY. ANOTHER WARM FRONT LIFTS THRU CNTRL
PLAINS ON WED...AND THINK THERE IS AT LEAST A SMALL CHANCE FOR
CONVECTION ON WEAKER EDGE OF CAP.

.LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY.

GOING EXTENDED PD FCST IN PRETTY GOOD SHAPE...SO ONLY MINOR
ADJUSTMENTS MADE. WARM FRONT ASSOCIATED WITH AREA OF SFC LOW PRESSURE
OVER MT WILL LIFT THRU THE CNTRL PLAINS AND IS PROGGED TO BE CLEAR OF
THE NRN CWA EARLY THURSDAY MORNING AND GOING FCST HAS SLGT POPS
NORTH. AT THIS POINT COULD EASILY REMOVE THEM...BUT CANNOT TOTALLY
DISCOUNT ISOLATED STORMS POPPING UP ALONG 850MB FRONT. SO FOR SAKE OF
ADVANCING  POTENTIAL FLIP-FLOP WILL LEAVE TOKEN 20S IN. OTHERWISE
INTERESTING SFC PATTERN ON TAP BEGINNING LATE THURSDAY NIGHT. BOTH
GFS/ECM DEPICT A COLD FRONT DROPPING THRU THE NRN PLAINS...BUT THEN
STALLS OUT WHEN SOUTHERLY RETURN FLOW ASSOCIATED WITH SFC HIGH OVER
THE SERN STATES...INCREASES OVER THE CNTRL PLAINS AND BRINGS THE
ADVANCING BNDRY TO A HALT ON FRIDAY. GFS AND ECM THEN DIFFER ON BNDRY
POSITIONING. GFS SHOWS FRONT LIFTING SLIGHTLY TO THE NORTH WHILE THE
ECM STALLS IT OUT ALONG THE NEB/KS...IA/MO BORDER. THEREFORE HAVE
DECIDED TO KEEP REST OF EXTENDED PDS DRY CONSIDERING HIGH MLCINH/NO
SIGNIFICANT SHORTWAVE TROF PASSING THRU TO WEAKEN CAP/UNCERTAINTY
HOW SFC BNDRY WILL MEANDER OVER THE CNTRL PLAINS.

DEE

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

SURFACE WARM FRONT CONTINUED TO PRESS NORTH AND AT 29/19Z WAS JUST
SOUTH OF A LNK-PMV LINE.  CIGS SOUTH OF FRONT HAVE IMPROVED TO HIGH
END OF MVFR OR JUST ABOVE WHILE FARTHER NW CIGS HAD DROPPED INTO IFR
OR LIFR CATEGORY ALONG WITH VISIBILITY RESTRICTIONS IN FOG.  WITH
LOW LVL JET INCREASING TONIGHT EXPECT FRONT TO CONTINUE LIFTING NWD
AND MIXING FORECAST SOUTH OF FRONT SHOULD KEEP ANY FOG FROM
REFORMING AND ANY CIGS LIKELY ABOVE MVFR RANGE.  HOWEVER...THIS
IMPROVEMENT MAY NOT REACH KOFK UNTIL MONDAY MORNING.  VERY STRONG
SOUTH WINDS WILL DEVELOP MEMORIAL DAY WITH THUNDERSTORMS LIKELY BY
MONDAY EVENING.  THUNDERSTORMS THIS EVENING WERE FORECAST TO REMAIN
SW OR NE OF TAF SITES.

CHERMOK

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM TO 7 PM CDT MONDAY FOR NEZ011-012-
     015>018-030>034-042>045-050>053-065>068-078-088>093.

IA...WIND ADVISORY FROM 10 AM TO 7 PM CDT MONDAY FOR IAZ043-055-056-
     069-079-080-090-091.

&&
Hazardous weather outlook, May 29, 12:51 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1251 PM CDT SUN MAY 29 2011

NEZ016>018-030>033-042>044-050-051-065-066-090-092-300800-
ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-PLATTE-COLFAX-
DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-JOHNSON-PAWNEE-
1251 PM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL SWEEP ACROSS THE AREA MONDAY NIGHT. AHEAD OF THE
FRONT...THE ATMOSPHERE WILL BECOME UNSTABLE MONDAY AND STORMS
COULD DEVELOP BY LATE AFTERNOON WEST OF HIGHWAY 81. STRONG TO SEVERE
STORMS ARE THEN EXPECTED TO SPREAD ACROSS THE AREA MONDAY EVENING
AND MONDAY NIGHT. LARGE HAIL AND DAMAGING WINDS SHOULD BE THE MAIN
HAZARDS...BUT ISOLATED TORNADOES ALSO APPEAR POSSIBLE. LOCALLY HEAVY
RAIN MAY ALSO OCCUR.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015-034-045-052-053-
067-068-091-093-300800-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-
NEMAHA-RICHARDSON-
1251 PM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SMALL CHANCE OF THUNDERSTORMS DEVELOPING OVER PART OF
THE AREA LATE THIS AFTERNOON OR EARLY THIS EVENING...MOSTLY NORTH
OF A WARM FRONT EXPECTED TO REACH NEAR OMAHA. HOWEVER...VERY WARM
TEMPERATURES ALOFT SPREADING OVER THE AREA COULD SUPPRESS
DEVELOPMENT. THAT SAID...INSTABILITY AND WIND SHEAR ARE FAVORABLE
FOR SEVERE THUNDERSTORMS...INCLUDING TORNADOES...IF THUNDERSTORMS
DO MANAGE TO DEVELOP.

FLOODING WILL CONTINUE ALONG MOST OF THE MISSOURI RIVER THROUGH
TONIGHT. FLOODING WILL BE MOST PRONOUNCED IN NORTHERN KNOX AND
CEDAR COUNTIES AND ALSO AROUND AND DOWNSTREAM OF PLATTSMOUTH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL SWEEP ACROSS THE AREA MONDAY NIGHT. AHEAD OF THE
FRONT...THE ATMOSPHERE WILL BECOME UNSTABLE MONDAY AND STORMS
COULD DEVELOP BY LATE AFTERNOON WEST OF HIGHWAY 81. STRONG TO SEVERE
STORMS ARE THEN EXPECTED TO SPREAD ACROSS THE AREA MONDAY EVENING
AND MONDAY NIGHT. LARGE HAIL AND DAMAGING WINDS SHOULD BE THE MAIN
HAZARDS...BUT ISOLATED TORNADOES ALSO APPEAR POSSIBLE. LOCALLY HEAVY
RAIN MAY ALSO OCCUR.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT.

FLOODING WILL PERSIST ALONG MOST OF THE MISSOURI RIVER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SMALL CHANCE THAT SPOTTER ACTIVATION WILL BE NEEDED
THROUGH THIS EVENING.

NEZ078-088-089-300800-
SALINE-JEFFERSON-GAGE-
1251 PM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS COULD DEVELOP THIS AFTERNOON ON DRY LINE IN CENTRAL
KANSAS. THERE IS SMALL CHANCE THAT IF STORMS DEVELOP THEY COULD
MOVE INTO PARTS OF SOUTHEAST NEBRASKA BY EARLY EVENING. HOWEVER...
WARM MID LEVEL TEMPERATURES SPREADING OVER THE AREA COULD KEEP
THE ACTIVITY MORE FOCUSED NEAR THEIR INITIATION POINT SINCE THE
DRY LINE ITSELF MAY TEND TO BEGIN SHIFTING WEST THIS EVENING. THAT
SAID...INSTABILITY AND WIND SHEAR IS FAVORABLE FOR ANY STORM TO
PRODUCE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL SWEEP ACROSS THE AREA MONDAY NIGHT. AHEAD OF THE
FRONT...THE ATMOSPHERE WILL BECOME UNSTABLE MONDAY AND STORMS
COULD DEVELOP BY LATE AFTERNOON WEST OF HIGHWAY 81. STRONG TO SEVERE
STORMS ARE THEN EXPECTED TO SPREAD ACROSS THE AREA MONDAY EVENING
AND MONDAY NIGHT. LARGE HAIL AND DAMAGING WINDS SHOULD BE THE MAIN
HAZARDS...BUT ISOLATED TORNADOES ALSO APPEAR POSSIBLE. LOCALLY HEAVY
RAIN MAY ALSO OCCUR.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SMALL CHANCE THAT SPOTTER ACTIVATION WILL BE NEEDED BY
EARLY EVENING.

CHERMOK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:22 PM CDTRiver Flood WarningOAXDouglas, Sarpy108 days
May 28, 8:21 PM CDTRiver Flood WarningOAXWashington109 days
May 29, 6:55 AM CDTSevere Thunderstorm WarningOAXDouglas, Washington20 min
May 29, 10:06 AM CDTRiver Flood WarningOAXBurt95 days
May 29, 4:51 AM CDTSevere Thunderstorm WarningOAXFremont, Mills24 min

Nearby

Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.